Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Have hair loss, fatigue, low B12 levels and upset stomach. What can be wrong?

User rating for this question
Very Good
Answered by

Infectious Diseases Specialist
Practicing since : 2002
Answered : 871 Questions
I have hair loss, fatigue, low B12 levels, upset stomach going on for at least 2 months. I have been to my doctor and he has found nothing wrong except the B12 level. Something is wrong!!
Posted Fri, 18 Oct 2013 in General Health
Answered by Dr. Roopa Hiremath 1 hour later
Brief Answer:
B12 deficiency

Detailed Answer:
Thanks for choosing Health care magic for your query.
I understand your concern as you have been having these symptoms for more than a month.
Low Vitamin B 12 levels can be associated with the below mentioned symptoms:
1. Fatigue
2. Sore tongue
3. Abnormal tingling sensations in fingers and toes.
4. Loss of appetite
5. Weight loss
6. Heart burn in few patients.
This deficiency also causes a condition called as pernicious anemia.
I am explaining these details to stress upon the effect of Vitamin B12 deficiency.
Low levels can be definitely worrisome and have to be got to normal as soon as possible.
I suggest you get in touch with a hematologist to get your Vitamin B12 deficiency assessed and treated adequately.
Cyanocobalamin (Vit B12) is available as oral and injectable preparations and its usually prescribed dose is of 1000mcg once daily for 5 days and then once per week for 5 weeks and once a month later till normal levels are reached.
However, I would like to suggest few dietary changes which can help boost Vitamin B12 levels in the body.
Include B12 XXXXXXX foods like red meat, cheese, eggs and yogurt in your daily diet.
I also suggest some form of regular exercise like walking to boost your endorphins and get you into a positive mood.
I hope I have answered your query satisfactorily.
Wishing you a speedy recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor